News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: Raynauds and 3rd Degree Burns.


 Lora1957 - Thu May 22, 2003 1:46 pm

Good Afternoon,

I have had Raynauds for 9 years. About 1 year ago I sustained 3rd degree chemical burns to my legs. Moreover, I have Raynauds to my legs, feet, and hands. Since the burns I have noticed a dramatic increase in the attacks. Furthermore, I have had more of a burning, tingling sensation in the area of the scars. I have researched this topic at the library in Gainesville, Florida, however, I find nothing publised. I would be interested in your thoughts and opinions. I thank you so much for your time.

Lora Radiches,
Jax, Fla
 Dr. Tamer Fouad - Fri May 23, 2003 1:55 am

User avatar Dear Lora1957,
Sorry to hear about all the hardship you must have gone through. Raynaud's disease is primarily a disease of the vascular system as you well know. The blood vessels do not supply enough blood to the peripheral areas of your body (e.g. toes). A 3rd degree burn is capable of altering the vascular system in that area further. Normally when a part of the body receives little blood there are mechanisms that try to compensate. One of these mechanisms is the creation of collateral blood supply. Now the role of collateral blood supply in a disease like Raynaud's would be questionable but all the same these compensatory mechanisms could be impaired all the same by a 3rd degree burn. This would lead to an increase in your symptoms.

Here is an article which may be useful to you:

http://www.john-libbey-eurotext.fr/articles/ejd/7/6/399-404/

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here